Unexpected acute renal injury after high-dose etoposide phosphate and total body irradiation in children undergoing hematopoietic stem cell transplantation

    loading  Checking for direct PDF access through Ovid

Abstract

High-dose etoposide phosphate, a water-soluble prodrug of etoposide, may be used after total body irradiation (TBI) in pediatric allogeneic bone marrow transplantation for lymphoblastic leukemia. In a retrospective study of 21 children treated at the Nancy University Hospital (2000–2014), we identified unprecedentedly an unexpectedly high incidence (57%) of acute renal injury following etoposide phosphate infusion. Patients who developed renal function impairment experienced more severe mucositis but had outcomes similar to those who did not. No risk factors were identified. We speculate that the etoposide phosphate diluent, dextran 40, may have been the causative agent in these post-TBI renal toxicity cases.

    loading  Loading Related Articles